MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE

ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE
Catalog Number 03P90-25
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 01/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 29-jan-2024, abbott point of care (apoc) was contacted by a customer regarding i-stat troponin cartridges that yielded a false negative result of 0.05 a 40 year old female patient with shortness of breath.Customer states that the alternate method was positive.There was no additional patient information at the time of this report.Method date tested result sample i-stat (b)(6) 2024 6:34 am 0.05 ng/ml a, wb from lith hep dxi (b)(6) 2024 7:07 am 0.123 ng/ml b, plasma from lith hep collection times were not provided at this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggested that product was not performing within the variability.There is no evidence the pateint suffered an mi.It is suspected that the customer is comparing across platforms in this case which is not recommended.The customer is comparing the i-stat troponin i against troponin t and the results of different troponin assays are not generally comparable: ctni and ctnt are distinct molecules and results are not interchangeable, nor comparable.In addition, significant variation in absolute troponin values may be observed for a given patient specimen with different analytic methods.The investigation is underway.Per i-stat system manual: art: 715595-00v reportable range: 0.00 - 50.00 reference range: 0.00 - 0.03 (represents the 0 to 97.5% range of results) reference range: 0.00 - 0.08 (represents the 0 to 99% range of results).
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 26-mar-2024.A review of the device history record confirmed the cartridge lot met finished goods release criteria.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.An (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified for ctni cartridge lot b23309.

Brand Name
I-STAT TROPONIN (CTNI) CARTRIDGE
Common Device Name
CTNI CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, nj K2H 8-V4
CA   K2H 8V4
MDR Report Key18740749
Report Number2245578-2024-00044
Device Sequence Number15264634
Product Code MMI
UDI-Device Identifier10054749000187
UDI-Public10054749000187
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Catalogue Number03P90-25
Device Lot NumberB23309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale